Medline ® Abstract for Reference 78
of 'Toxicities associated with checkpoint inhibitor immunotherapy'
Neurological immune-related adverse events of ipilimumab.
Bot I, Blank CU, Boogerd W, Brandsma D
Pract Neurol. 2013 Aug;13(4):278-80. Epub 2013 Mar 13.
Ipilimumab enhances the T lymphocyte mediated immune response to both tumour cells and healthy tissue, improving survival in patients with metastatic melanoma but also leads to more immune-related adverse events (irAEs) than previously used treatments, such as dacarbazine. We present three patients with neurological irAEs from ipilimumab treatment: hypophysitis, meningitis and Guillain-Barrésyndrome. Once an irAE occurs, ipilimumab should be stopped and corticosteroids started. Usually, ipilimumab-induced irAE symptoms improve within days to weeks, but can be life-threatening if unrecognised.
Department of Neurology, Antoni van Leeuwenhoek Hospital/Netherlands Cancer Institute, Amsterdam, The Netherlands. email@example.com